Dead leg and Floppy Foot

Any ideas on medication for Floppy Foot (CMT) HNPP

My dad suffers from CMT (HNPP) like me, only he seems to be affected more with the floppy foot and aching leg after too much walking. Has anyone any suggestions on medication that will help him? He has tried Pregabalin but it doesn't help. He is 74 years old any this is the only part of his body that gives him pain and discomfort from CMT (HNPP) If anyone has any ideas that will help ease this for him please let me know.

Thanks fellow sufferers. Pam.

12 Replies

oldestnewest
  • has your dad tried foot ups you can buy them on internet or get them on n.h.s.they help with picking your foot up when you walk.

  • What are Foot ups and what do they look like?

  • hi Pam 49.

    foot up s help to stop your foot from dropping when you walk.no more tripping .helps with pain in knee and not so wearing on the hips.help me no end cant do with out them now.bit harsh on the ankles at first but you can walk faster and more normal . just look them up on the net.good luck.

  • i have same pain legs can't walk far usea rollator an wear afos on both feet for foot drop (floppy feet) i have it bad progressed fast in me i have type 1a found out when i was 6 yrs old aren't really any painkillers that work a such

  • What are afos? I have never heard of this abbreviation, sorry to be so stupid LOL!

    If they are like splints we cannot wear them for HNPP as they put pressure on our nerves which will send that part of our bodies numb for god knows how long

  • I am currently no longer taking any medications. I have found that the best relief is through meditation and Theta Healing. It may sound quite woo-woo for some of you but I am a firm believer in trying anything to see what works and meditation and Theta Healing do for me! A few days after one session of Theta Healing and I was pain free in my feet and legs... wishing you all the very best! Jean

  • Hello Pam49....

    >Charcot Marie Tooth Disease (CMT):

    >Hereditary, (passed from parent to their off-spring):

    >Neuropathy, (any disease affecting the body's the nerves):

    >Liability to Pressure Palsy, (H.N.P.P.) is a 'neurological' nerve disease that affects your,

    >Peripheral nerves, i.e (near to, and are sited just below the skins surface):

    The main effect's of HNPP are pressure palsies. Pressure on the nerves can cause tingling sensations, numbness, weakness, loss of sensations, muscular atrophy (wasting-away), and even paralyzation of affected area:

    The drug's Pregabalin, or Amitriptilene, are usually the doctors first choice for relief of peripheral nerve pain, you can take doses as high as 600mg daily, and it may take some time to enter the body's system:

    I personally are taking,

    >Venlafaxine 75mg (AM) daily:

    >Amitripyilene 75mg taken 1 hour before bedtime, and both drugs have most certainly has helped me:

    Their are also, so many different 'Orthotic' devices available for selection, which are called Ankle Foot Orthotic's, (AFO's) or, braces obtainable, either "flexible", or "rigid" plastic types to provide lightweight support to prevent "drop-foot", or "toe-drop" which is caused by caused by muscular atrophy (wasting), and causes a very slow decrease in the muscle mass of the body's lower limbs, (lower legs, calf's, and feet), it can be a partial or, complete wasting away of these muscles:

    When a muscle over a very long period of time, atrophies (wastes-away), due to receiving a muched reduced strength (slow-velocity) signal >FROM the brain> via your damaged "COMMAND" nerves, i.e, (send 'electrical-wave-signals', FROM> the brain), to your your various muscle groups:

    Likewise your "SENSORY" peripheral nerves, i.e. (sensory-feel -touch-sensations etc), then slowly respond, and send information "BACK<" to the brain, again via the weak, and very slow 'electrical-wave-signals', pathways going BACK< to the brain, and also FROM> the brain will eventually lead to permanent muscle weakness, in the body's lower limbs:

    Ask your Neurologist, or G.P. to refer you to an NHS Orthotist, who is a medical professional specialising in assessment, supply and fitting of the many type of AFO's available:

    You can also wear soft inserts inside your AFO to prevent any "chaffing" or, pressure points:

    John .... (Glasgow)

  • Hi John

    I am off to see my GP again tomorrow (Friday) and I will be informing him that the Pregabalin hasn't helped me and I think the next medication they are going to try me on is the one you take. I will let you know what medication I get, to be honest I just want something to take the pain away and then I can have a nice day for once without hurting, but pain or no pain I just plod on and suffer the consequences later.

    So tomorrow I will let us all know what the next set of tablets will be.

    Regards Pam

  • Hi John

    The stupid Pregabalin has not worked or helped at all! The GP put the dose up to 900mg per day and it aint helped. He said after this he would perhaps try pain patches! what might these be, any idea? Also he aint following what the neurologist said, I am sure after pregabalin came something beginning with V you yourself take them, Lol! To be honest my Gabapentin seemed to help me more than the pregabalin as I am in more pain and numbness now than I was whilst on Gabapentin.

    Pam.

  • Nortriptyline may be an option for you as it is for me I am on a very low dose of it at one time I developed tachycardia from the nortriptyline but I am now back on it because I am on a lot lower dose that does not affect my heart it does take care of the pain I can vouch for that

  • i wear soft inserts inside my afos tried different ones for my foot drops have very weak muscles in both legs an both feet an little feeling same with both hands an both lower arms

  • foot ups are splints of sorts that pull the foot up in a natural position and stops foot drop.

    I have the rigid sort of AFO that is L shaped. I get on with those very well.

You may also like...